Alert archive / Washington / Small Craft Advisories in 2017
Small Craft Advisory 61, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Mar 17, 2017, 8:58 AM PDT. It took effect at Mar 17, 2017, 7:15 PM PDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2017, 8:58 AM PDT (15:58 UTC)
- In effect from
- Mar 17, 2017, 7:15 PM PDT
- Expired
- Mar 18, 2017, 9:00 PM PDT
- In force
- 26 hr
- Issued by
- NWS Seattle, WA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 2:30 AM PDT, 6 hours 28 minutes earlier.
Area forecast discussion, Mar 17, 2:30 AM PDT, 6 hours 28 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
230 AM PDT Fri Mar 17 2017
.SYNOPSIS...A frontal system will bring rain and breezy conditions
to Western Washington this afternoon into Saturday. Drier weather is
likely Sunday and Monday under a weak ridge. Rain is likely to
return Tuesday and Wednesday.
&&
.SHORT TERM...
Clouds will be on the increase this morning as a surface low about
1200 nautical miles west-southwest of Seattle at 2 AM PDT lifts
northeastward toward the area. Rain should reach coastal areas
before noon then spread inland across the interior in the afternoon.
A warm front will lift northward across Western Washington this
evening and push snow levels up to 6000 or 7000 feet in the Cascades
before they plummet back to pass levels behind the passage of a cold
front on Saturday. There is a short burst of pretty high QPF
associated with this system and the Olympics could pick up 2 to 3
inches of rain in a 12 hour period between Friday afternoon and the
early hours of Saturday. This could push the Skokomish River back
above flood stage and this is addressed in the hydrology portion of
the discussion.
A 1000 millibar surface low associated with this system is expected
to come onshore around midnight near or a little north of the
Hoquiam area. Pressure gradients look unimpressive with this system
so breezy to locally windy looks like a good forecast for Saturday
along with some post-frontal showers. A Puget Sound convergence zone
is likely to develop on Saturday afternoon with areas outside of it
probably drying out a bit. High temperatures both today and Saturday
will be below normal. High pressure will rapidly build on Sunday and
the air mass will dry. Residual showers will end in the morning
though a few may continue in the mountains. The sun will also make
an appearance though a cool dry northerly flow will keep highs
around 50.
.LONG TERM from the previous discussion...
Monday will be dry and partly to mostly sunny as a weak upper level
ridge axis shifts east of the region. Temperatures should climb into
the mid 50s. By Monday night, another upper level trough is expected
to be over the offshore waters and this will likely usher in the
first of a series of weather systems into Western Washington keeping
us cool and unsettled. 27
&&
.AVIATION...Southwest flow aloft will prevail today and tonight.
A frontal system will move through the area tonight. At the surface,
a low will move onshore over the Central Coast tonight followed by
onshore flow.
The air mass is stable with high clouds and patchy fog over the
south interior early this morning. Moisture will increase today with
ceilings gradually lowering through the day. MVFR low clouds will
develop at the coast in the afternoon and then in the interior in
the evening.
KSEA...High clouds will thicken and lower today with mid level
clouds later this morning and VFR low clouds in the afternoon. MVFR
low clouds should develop this evening and continue overnight.
East wind 4-8 knots will become south 10-15 knots tonight behind the
front. Schneider
&&
.MARINE...Low level flow will be east to southeast today ahead of
a frontal system approaching from the southwest. The frontal system
will move through the waters tonight with a surface low moving
onshore over the Central Coast. There remains some uncertainty with
exactly where the low will make landfall. The current best estimate
is the low will move onshore just south of Hoquiam around midnight.
Onshore flow will follow the frontal system on Saturday, easing
Saturday night as high pressure moves overhead. The high pressure
will shift inland Sunday and Monday for a period of offshore flow.
Another frontal system will reach the area on Tuesday. Schneider
&&
.HYDROLOGY...
A Flood Warning remains in effect for the White River at R Street
(affecting Sumner) until further notice. A Flood Watch remains in
effect for the Skokomish River in Mason County. More heavy rain
tonight and Saturday could drive the Skokomish River above flood
stage again.
Additional rainfall on already saturated soils will keep the threat
of landslides elevated across much of the CWA the rest of this week.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch from late tonight through Saturday evening for Hood
Canal Area-Lower Chehalis Valley Area-Olympics.
PZ...Small Craft Advisory until 5 PM PDT this afternoon for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal
Waters From James Island To Point Grenville 10 To 60 Nm.
Gale Watch from Saturday morning through Saturday afternoon for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
Waters Strait Of Juan De Fuca.
Small Craft Advisory from 11 AM this morning to 11 PM PDT this
evening for East Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattle
An illustrated version of this forecast discussion can be seen at
www.weather.gov/seattle/gafd/latest_webafd.htmlIn the hours before
Special weather statement, Mar 17, 5:54 AM PDT, 3 hours 4 minutes before
Special Weather Statement National Weather Service Seattle WA 554 AM PDT Fri Mar 17 2017 WAZ504-507-509-511-512-515>517-555-556-558-559-180000- Southwest Interior-Everett and Vicinity-Tacoma Area- Hood Canal Area-Lower Chehalis Valley Area- Western Strait of Juan De Fuca-North Coast-Central Coast- East Puget Sound Lowlands-Bellevue and Vicinity- Seattle and Vicinity-Bremerton and Vicinity- 554 AM PDT Fri Mar 17 2017 ...RAIN TODAY AND SATURDAY WILL MAINTAIN AN INCREASED THREAT OF LANDSLIDES IN WESTERN WASHINGTON... Persistent wet weather has kept soils in Western Washington near saturation, causing USGS landslide thresholds to be exceeded. This has resulted an elevated threat of rain-induced shallow landslides. Additional rainfall will put extra pressure on soil instability, leading to an increased threat of landslides. For more information about current conditions, visit www.weather.gov/seattle, select Hydrology, and then scroll down for the links to the landslide information pages. For more information on landslides, visit www.dnr.wa.gov/programs-and-services/geology/geologic-hazards/ landslides. www.weather.gov/seattle
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 2:56 AM PDT | Gale Watch | SEW | 6 hr | |
| Mar 17, 2:56 AM PDT | Small Craft Advisory | SEW | 6 hr | |
| Mar 17, 8:58 AM PDT | Gale Warning | SEW | 33 hr | |
| Mar 17, 8:58 AM PDT | Small Craft Advisory for Rough Bar | SEW | 39 hr |
Nearby
Small Craft Advisories in Washington, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.